Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 403, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Aug 2, 2003, 4:09 AM CDT for 5 counties in Arkansas. It was in force for 76 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2003, 4:09 AM CDT (09:09 UTC)
- Expired
- Aug 2, 2003, 5:25 AM CDT
- In force
- 76 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
Counties Baxter County, AR, Boone County, AR, Fulton County, AR, Izard County, AR, Marion County, AR
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 2, 1:05 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.2 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 483 J/kg
- Mixed-layer CIN
- -165 J/kg
- Mixed-layer LCL
- 1986 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 280 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 3:38 AM CDT, 31 minutes earlier.
Area forecast discussion, Aug 2, 3:38 AM CDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 338 AM CDT SAT AUG 2 2003 OF MAIN CONCERN THIS AM ARE TSTMS TODAY. A SERIES OF UPPER LEVEL TROUGHS WILL CONTINUE TO MOVE ACROSS OUR REGION UNDER A CONTINUING NORTHWEST FLOW ALOFT FOR THE NEXT SEVERAL DAYS. TEMPS WILL CONTINUE IN THE WARM TO HOT CATEGORY AND NEAR NORMAL. FCSTID = 38 HRO 86 67 88 69 / 50 20 20 20 LIT 91 72 90 72 / 50 30 30 20 HOT 91 73 91 72 / 50 30 30 20 PBF 93 74 92 72 / 40 30 30 20 .LZK...NONE.
Hazardous weather outlook, Aug 1, 11:45 PM CDT, 4 hours 24 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-021000- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1145 PM CDT FRI AUG 1 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVERNIGHT...ACROSS AN AREA ALONG AND NORTH OF A LINE FROM MENA...TO LITTLE ROCK...TO BRINKLEY. ANOTHER AREA OF THUNDERSTORMS MAY SLIDE SOUTHEASTWARD INTO ARKANSAS DURING THE LATE NIGHT HOURS. DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY CLUSTERS OF STORMS MAY STILL AFFECT MUCH OF THE AREA SATURDAY MORNING...BEFORE WEAKENING SATURDAY AFTERNOON. STORMS ASSOCIATED WITH THESE STORMS WILL BE CAPABLE OF STRONG WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FROM LATE TONIGHT UNTIL ABOUT MID-AFTERNOON SATURDAY. 28
In the hours before
Special weather statement, Aug 1, 10:25 PM CDT, 5 hours 44 minutes before
ARZ016-021>025-030>034-020400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1025 PM CDT FRI AUG 1 2003 SEVERE THUNDERSTORM WATCH NUMNBER 828 THAT WAS ISSUED EARLIER TONIGHT HAS BEEN CANCELLED AND IS NO LONGER IN EFFECT. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER PARTS OF NORTHERN AND WESTERN ARKANSAS THROUGH AT LEAST MIDNIGHT. 22
Local storm report, Aug 2, 1:05 AM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
105 AM CDT SAT AUG 2 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1035 PM MENA AR WIND DAMAGE
08/01/03 POLK TREES AND POWER LINES
DOWN. REPORTED BY LAW
ENFORCEMENT.
1218 AM 2 S MURFREESBORO AR WIND DAMAGE
08/02/03 PIKE TREES DOWN. REPORTED BY
LAW ENFORCEMENT.
44The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 9:25 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Scott | 45 min |
| Aug 1, 10:36 PM CDT | Severe Thunderstorm Warning | LZK | Polk | 44 min |
| Aug 1, 11:56 PM CDT | Severe Thunderstorm Warning | LZK | Pike | 39 min |
| Aug 2, 4:52 AM CDT | Severe Thunderstorm Warning | LZK | Searcy, Stone | 58 min |
| Aug 2, 5:00 AM CDT | Severe Thunderstorm Warning | LZK | Sharp | 50 min |
| Aug 2, 5:27 AM CDT | Severe Thunderstorm Warning | LZK | Boone | 43 min |
| Aug 2, 6:24 AM CDT | Flash Flood Warning | LZK | Boone | 2 hr |
| Aug 2, 7:46 AM CDT | Severe Thunderstorm Warning | LZK | Jackson | 39 min |
| Aug 2, 9:24 AM CDT | Flash Flood Warning | LZK | Jackson | 2 hr |
| Aug 2, 11:59 AM CDT | Severe Thunderstorm Warning | LZK | Arkansas | 36 min |
| Aug 2, 12:33 PM CDT | Severe Thunderstorm Warning | LZK | Lincoln | 42 min |
| Aug 2, 1:42 PM CDT | Severe Thunderstorm Warning | LZK | Bradley | 33 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.